Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
iancarlo

lifting weights and accutane, please help!!!!!!

i powerlift and iknow that accutane users shouldnt go through rigorous training but i want to still lift weights!!! what can i do?? what will happen if i continue to lift??? my derm told me to lead my life as if nothing happened to continue wit my regular life...plz anyone shed sum lite on me

Share this post


Link to post
Share on other sites

I had the same concern before starting accutane because i read that some side effects included muscle and joint pain. I stopped lifting when i starting accutane just as a precaution but after about 2 weeks i decided i can still lift, so i did. I was still able to lift as much as i was before starting accutane and just recently i increased the weight with no problems so far. The only thing that affected my lifting was that the accutane made me feel tired all the time but i noticed that once i start the workout i have energy again.

Share this post


Link to post
Share on other sites

It might cause some muscle pains, that's all. I went to the gym on Monday night and worked out for an hour and a half and I'm still aching from that.

Share this post


Link to post
Share on other sites

I was on 60mg per day for 5 months and continued lifting throughout with no problems. As someone's already said, there were some issues with having enough energy as the tane can make you tired and towards the end of my course I was lifting slightly less as I noticed my strength dropping a little but certainly nothing to worry about. You might get some days when you just don't feel like it, especially if you're a bit achey from the tane. I would say just carry on as normal and see how it goes

Share this post


Link to post
Share on other sites

Some people find that they can't comfortably lift as much as they could before the course. Some people continue as if nothing happened. Either way, after a couple months on Accutane, it begins to slow healing - and that includes recovery time. It's really easy to overtrain while on Accutane, so make sure you allow sufficient time for recovery. Otherwise, listen to your body. If you feel like you need to lower the amount you're lifting - do it, don't try to be macho. Don't risk injury on Accutane, you can always work back up to heavy lifting after the course.

Moving this to the Accutane discussion area.

Share this post


Link to post
Share on other sites

I used to powerlift before tane. Tane gave me body pains and I decided to take it easy. You can either keep lifting until or if your body gives you a reason to stop, or worst comes to worst you take a 6-12 month break.

Share this post


Link to post
Share on other sites

wut else should i worry about that has to do with working out??? i read that a person shouldnt go through vigorous trainning...im a hardcore lifter and dont really know what is like to not train vigorously, is it like very light weights?? how about cardio and boxing?? and about the dry lips...is it true that u have to put a moisturizer like every 5 seconds? and i hear people say that their backs hurt like hell while on accutane and those people aint even lift wieghts

Share this post


Link to post
Share on other sites

wut else should i worry about that has to do with working out??? i read that a person shouldnt go through vigorous trainning...im a hardcore lifter and dont really know what is like to not train vigorously, is it like very light weights?? how about cardio and boxing?? and about the dry lips...is it true that u have to put a moisturizer like every 5 seconds? and i hear people say that their backs hurt like hell while on accutane and those people aint even lift wieghts

Sounds like you need to focus more on an english class than lifting weights there buddy.

:)

I wouldn't box on tane. For one your skin is going to be more fragil and it'll show if you get hit in the face. Two, I think it makes your bones more fragile or something, so being punched around isn't something I'd suggest. Accutane affects people in different ways. My back was sore on accutane, but its something you have to do.

Share this post


Link to post
Share on other sites

I've been lifting semi-seriously for the last year or so; I'm running a '5x5' program. When I first got on accutane I was exhausted all the time and really, really weak in the gym. After about three weeks I'm getting back to where I used to be before accutane. I have been more sore, but nothing too bad.

Dryness does suck though.

Box if you want to - accutane doesn't make your bones weaker - but it does make it harder for your bones to heal if you have a break.

Basically - just keep doing what you are doing; if it's too much you'll feel it.

Share this post


Link to post
Share on other sites

about the dryness...how bad is it?? does the face get disgusting dry??? like peel off or something?? how many times a day would i need to put on the moisturizer?

Share this post


Link to post
Share on other sites

I've been lifting semi-seriously for the last year or so; I'm running a '5x5' program. When I first got on accutane I was exhausted all the time and really, really weak in the gym. After about three weeks I'm getting back to where I used to be before accutane. I have been more sore, but nothing too bad.

Dryness does suck though.

Box if you want to - accutane doesn't make your bones weaker - but it does make it harder for your bones to heal if you have a break.

Basically - just keep doing what you are doing; if it's too much you'll feel it.

Why would you box on accutane when it makes your skin thinner and easier to cut and heal? Seems silly.

Share this post


Link to post
Share on other sites
about the dryness...how bad is it?? does the face get disgusting dry??? like peel off or something?? how many times a day would i need to put on the moisturizer?

It depends - some people get terribly dry, some people don't really get dry at all. But twice a day moisturization is usually sufficient if you do.

Share this post


Link to post
Share on other sites

did any of you guys get depressed on accutane??? is it real about what they say about the suicides? or is it just bs? shed some info plzzz thnx for the boxing tips by the way....

Share this post


Link to post
Share on other sites

Quoted from the warnings on the pack of accutane: "Some patients taking isotretinoin have had thoughts of ending their own lives, some have tried to end their own lives, and some have ended their own lives. There have been reports of patients on isotretinoin becoming aggressive or violent. NO ONE KNOWS IF ISOTRETINOIN CAUSED THESE PROBLEMS OR BEHAVIORS OR IF THEY WOULD HAVE HAPPENED EVEN IF THE PERSON DID NOT TAKE ISOTRETINOIN." I emphasized the last part because it kinda just contradicts what was said before it. Anyways, i'm on 80mg a day and i'm just about into my 3rd month and I haven't felt depressed at all. I've probably gotten sad a couple of times but who doesn't? Just be prepared for good and bad. I'd think i was finally clearing up and then i have another breakout, then i clear up and then another breakout, but i know it's working cause my breakouts are less frequent as they used to be and not as bad. Personally i think that all the talk about accutane causing depression and suicide has been blown out of proportion. Just think of the other millions of people who feel that accutane is the best thing that's happened to them. Still, It's always best to talk about it with your derm because the mental and psychological side effects are definitely something to consider.

Share this post


Link to post
Share on other sites

The rates of suicide and depression while taking Accutane are LOWER than they are in the general population. A recent study showed that depression rates in patients taking Accutane IMPROVED while on the course. Now, that doesn't mean that people don't get depressed on Accutane, but it does fail to link Accutane to it causally or to even coorelate it statistically. That warning is pure politics - Stupak.

Share this post


Link to post
Share on other sites

For me:

Dry Lips

Thirst

Muscle aches

laziness,lol

But as far as worst, i'd have to say the achey muscles, one day it might be my legs, the next its my neck, my back lol ,no seriously, it's like the aches take turns, but still no biggy .Mind you i'm still early on in my treatment, 11 weeks, so things could change, but i hope not....

Thats the price to pay for beauty, and as far as i am concerned, the price is right since my insurance covers most of it!

Share this post


Link to post
Share on other sites

I hope the my side effects don't interfere with my weight lifting. I can't really afford to stop, since I lose weight/muscle super easily, and it's a bitch to put on.

Share this post


Link to post
Share on other sites

same problem. uhm. your skin may become a little dry and if u sweat it'l burn and MIGHT aggrevate your face. also joint pain was a bit of a problem. eventually accutane gave me severe anxiety attacks so i just got off it. then i stopped physical activity al together.

i stopped lifting... and almost stopped running. i have a little bit of flab now :( not nice.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×